Alert archive / Washington / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 13, 2018, 3:14 PM PDT. It took effect at Jul 14, 2018, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2018, 3:14 PM PDT (22:14 UTC)
- In effect from
- Jul 14, 2018, 10:00 AM PDT
- Expired
- Jul 14, 2018, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
802 WWUS86 KOTX 132214 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 314 PM PDT Fri Jul 13 2018 .A dry cold front arriving this evening will result in gusty winds and low relative humidity for the Kittitas and Wenatchee Valleys through the evening hours. The front will also deliver windy and dry conditions to the Okanogan Valley and Waterville Plateau by Saturday morning and continuing into the afternoon. WAZ673-684-141015- /O.UPG.KOTX.FW.A.0002.180714T1700Z-180715T0300Z/ /O.NEW.KOTX.FW.W.0005.180714T1700Z-180715T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Okanogan/Methow Valleys (Zone 684)- 314 PM PDT Fri Jul 13 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY AND WATERVILLE PLATEAU... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 684 East Washington Okanogan (Zone 684). * Winds: North 14 to 20 mph with gusts up to 35 mph. Winds decreasing late in the afternoon. * Relative Humidities: 8 to 14 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. The strongest winds are expected to occur in the morning while the lowest relative humidity values will occur in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ676-140600- /O.CON.KOTX.FW.W.0004.000000T0000Z-180714T0600Z/ East Washington South Central Cascade Valleys (Zone 676)- 314 PM PDT Fri Jul 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE KITTITAS VALLEY... * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676). * Winds: Northwest 14 to 20 mph with gusts up to 35 mph this evening. Winds decreasing overnight. * Relative Humidities: 14 to 19 percent this evening but increasing overnight. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. && $$ WAZ677-140600- /O.CON.KOTX.FW.W.0004.180713T2300Z-180714T0600Z/ East Washington Central Cascade Valleys (Zone 677)- 314 PM PDT Fri Jul 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY... * Affected Area: Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: Northwest 12 to 17 mph with gusts up to 30 mph this evening. Winds decreasing late. * Relative Humidities: 12 to 18 percent...but rising overnight. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
524 WWUS86 KOTX 140515 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1015 PM PDT Fri Jul 13 2018 .A dry cold front arriving tonight will deliver windy and dry conditions to the Okanogan Valley and Waterville Plateau by Saturday morning and continuing into the afternoon. WAZ676-677-140615- /O.CAN.KOTX.FW.W.0004.000000T0000Z-180714T0600Z/ East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 1015 PM PDT Fri Jul 13 2018 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE KITTITAS VALLEY AND WENATCHEE VALLEY... The National Weather Service in Spokane has cancelled the Red Flag Warning. Winds have weakened across the Wenatchee Valley while relative humidity recovering above critical levels in the Kittitas Valley. $$ WAZ673-684-141400- /O.CON.KOTX.FW.W.0005.180714T1700Z-180715T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Okanogan/Methow Valleys (Zone 684)- 1015 PM PDT Fri Jul 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY AND WATERVILLE PLATEAU... * Affected Area: Fire Weather Zone 673 East Washington Waterville Plateau and Fire Weather Zone 684 East Washington Okanogan Valley. * Winds: North 14 to 20 mph with gusts up to 35 mph. Winds decreasing late in the afternoon. * Relative Humidities: 8 to 14 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. The strongest winds are expected to occur in the morning while the lowest relative humidity values will occur in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
377 WWUS86 KOTX 141311 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 611 AM PDT Sat Jul 14 2018 .A cold front has brought windy and dry conditions to the Okanogan Valley and Waterville Plateau this morning and will continue into the afternoon. WAZ673-684-150300- /O.CON.KOTX.FW.W.0005.180714T1700Z-180715T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Okanogan/Methow Valleys (Zone 684)- 611 AM PDT Sat Jul 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY...WATERVILLE PLATEAU AND PORTIONS OF THE NORTHERN COLUMBIA BASIN... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin and Fire Weather Zone 684 East Washington Okanogan Valley. * Winds: North 12 to 22 mph with gusts up to 35 mph. Winds decreasing late in the afternoon. * Relative Humidities: 8 to 15 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. The strongest winds are expected to occur from 10 am to 2 pm while the lowest relative humidity values will occur in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
029 WWUS86 KOTX 150256 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 756 PM PDT Sat Jul 14 2018 ...WINDS TO DECREASE THROUGH THIS EVENING... WAZ673-684-150400- /O.EXP.KOTX.FW.W.0005.000000T0000Z-180715T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Okanogan/Methow Valleys (Zone 684)- 756 PM PDT Sat Jul 14 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY AND WATERVILLE PLATEAU... Winds will continue to decrease below thresholds this evening. The area will remain very dry though with poor relative humidity recoveries tonight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 13, 3:05 PM PDT, 9 minutes earlier.
Area forecast discussion, Jul 13, 3:05 PM PDT, 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
305 PM PDT Fri Jul 13 2018
.SYNOPSIS...
Breezy winds are expected to continue over central Washington
for the remainder of this afternoon and into this evening due to
the passage of a dry cold front. More gusty winds are expected
across north central Washington on Saturday. The winds will
combine with low relative humidity values raising the concern for
wildfires. Hot temperatures will return early next week with many
areas climbing into the mid 90s to lower 100s on Monday and
Tuesday with cooling possible as early as Wednesday. No
precipitation is expected through the middle of next week.
&&
.DISCUSSION...
Today through Saturday...An upper level trough and dry cold front
will provide the major focus for the weather over the Inland
Northwest during this period. Water vapor imagery shows the front
pushing into the southern tip of Vancouver Island as of 2 pm. This
front will continue to make east-southeast progression through
Saturday. The main impact of the front won't be rain or
thunderstorms, but rather a combination of low relative humidity
levels and breezy winds. The first area which will be impacted
will be for locations in the lee of the Cascades. The reason for
these winds will be a large temperature and thus large pressure
gradient across the Cascades. Temperatures this afternoon west of
the Crest are in the lower to middle 80s while east of the Crest
temperatures are nearing the century mark. The pressure gradient
continues to grow and it will be just a matter of time before
strong west to northwest winds kick in. Once the winds finally
kick in we will be seeing RH values in the mid teens to lower 20s
with sustained speeds between 10-20 mph, which is sufficient for a
red flag warning and the potential for rapid fire spread. While
the worst fire potential conditions are expected in the lee of the
Cascades, some of RH/Wind conditions will spread into portions of
the Columbia Basin.
Winds will subside overnight over most of eastern Washington,
however as the cold front drops southward through the Okanogan
Valley late tonight winds will shift to the north and intensify
through late morning. Model guidance remains fairly consistent
with 15-25 mph sustained winds possible between 5-11 am. Meanwhile
as is typically the case with dry cold fronts in the Okanogan
Valley the dewpoints are expected to plummet. Situational
awareness tables suggest the precipitable water content behind
this cold front will be unusually low with dewpoints falling into
the 20s by afternoon. Although temperatures will cool tomorrow we
will likely be dealing with teen RH values before noon and single
digit RH values by afternoon. Although the peak winds won't
coincide with the lowest RH values there is a period where red
flag criteria (sustained winds above 15 mph and RH values below
15-20) will likely be met over the Okanogan Valley and spilling
onto the Waterville Plateau. The most likely time to verify will
occur between 10am-2pm before the winds begin to decrease. We will
upgrade the fire weather watch to a red flag warning with the
afternoon package. Otherwise the remainder of the Inland NW will
see a cooling respite behind the cold front with lighter winds
most locations by afternoon. High temperatures on Saturday will
drop into the mid 80s to mid 90s. fx
Saturday night through Friday...
After the dry cold front passage early Saturday, a relatively flat
ridge will build over the region. A weak upper level wave will
undercut that ridge entering the PacNW near the OR/CA coast and
slide east towards southern Idaho by Monday. Very little weather
will be associated with this system across the Inland Northwest.
For our region, expecting warming temperatures through
Tuesday...similar to what the Inland Northwest is currently
experiencing with widespread highs in the mid to upper 90s to low
100s in the lower Basin.
With the heat and dry conditions comes increased awareness of the
fire danger. What is lacking is winds with this next mini-heatwave
as the pressure gradient along the Cascades is not expected to be
as strong.
The other concern is excessive heat. At this point the recoveries
overnight are in the 60s for most areas. That is sufficient
"cooling" at night so that a Heat Advisory would not be required.
But similar to the fire danger, just a few small tweaks to the
forecast could result in either Red Flag Warnings or Heat
Advisories...so stay tuned over the next few days.
Beyond Tuesday, a slight "cooling" is expected as another weak
upper level disturbance skirts the area. At this point, no
precipitation and minimal cloud coverage is expected resulting in
a typical Inland Northwest mid July...warm and dry. /AB
&&
.AVIATION...
12z TAFS: High pressure ridging will deliver VFR conditions from
generally clear skies through 18z Saturday. The most significant
weather parameter during this period will be increasing winds late
this afternoon and evening, especially for KEAT due to a dry cold
front passage. Wind gusts there will range from 25-30kts between 00z-
06z. The winds will subside overnight for most locations, however a
surge of breezy conditions will push down the Okanogan Valley
Saturday morning. These winds will not impact any taf sites with the
slight exception of KWMH. fx
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 62 86 60 91 63 95 / 0 0 0 0 0 0
Coeur d'Alene 58 85 57 90 59 93 / 0 0 0 0 0 0
Pullman 58 85 57 90 57 93 / 0 0 0 0 0 0
Lewiston 66 93 63 98 64 98 / 0 0 0 0 0 0
Colville 56 86 54 94 59 95 / 0 0 0 0 0 0
Sandpoint 54 83 54 87 55 91 / 0 0 0 0 0 0
Kellogg 56 82 55 87 58 90 / 0 0 0 0 0 0
Moses Lake 62 92 59 97 62 100 / 0 0 0 0 0 0
Wenatchee 65 91 65 96 66 99 / 0 0 0 0 0 0
Omak 61 89 59 96 62 99 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 11 PM PDT this evening for East
Washington South Central Cascade Valleys (Zone 676).
Red Flag Warning until 11 PM PDT this evening for East
Washington Central Cascade Valleys (Zone 677).
Red Flag Warning from 10 AM to 8 PM PDT Saturday for East
Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan/Methow Valleys (Zone 684).
&&Hazardous weather outlook, Jul 13, 5:04 AM PDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 504 AM PDT Fri Jul 13 2018 WAZ034-035-041>044-141300- Moses Lake Area-Upper Columbia Basin-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 504 AM PDT Fri Jul 13 2018 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Winds will increase today and remain elevated through Saturday for portions of central Washington. This in combination with very dry fuels will promote rapid fire spread to any new fire starts. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time. IDZ001>004-026-027-WAZ031>033-036>038-141300- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area-Northeast Mountains-Okanogan Highlands- 504 AM PDT Fri Jul 13 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
Nearby
Red Flag Warnings in Washington, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.